With your IBS this problem is often strongly tied to anxiety...IBS may indeed have swings of extremes of constipation to diarrhea . The Librax is a good option to help reduce the spasms associated with IBS. The pain you describe may be associated too with irritation of the stomach lining such as gastritis or ulcer. It looks that your doctor may have treated you along these lines as well since you are taking omeprazole.
Options that may be helpful for you may include --
>> Further treatment for anxiety may help reduce GI symptoms
>> Daily Metamucil may help to normalize your bowel habits ..this helps to bring extremes of diarrhea or constipation toward normal
>> continued Librax would probably help
>> adding a probiotic may be helpful to your digestive system
>> ask doctor to test and rule out H.Pylori which is a common stomach infection that may cause ulcers -- if present it needs specific treatment
>> avoid common GI irritants -- alcohol , coffee, hot spicy or acidic foods (tomato products, citrus fruits, onions, peppers ) anti-inflammatory medicines such as aspirin .Advil or Aleve ( Tylenol is ok)
>> Further follow up with a gastroenterologist may be helpful for you.
I hope that this information is helpful for you.Let me know if you have further questions.I will be happy to get back with you.If my answers have been helpful and to your satisfaction then please remember to leave positive feedback.Thank you and Best Regards,
Anthony Bray MD